MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 14X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 14X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number 6478-6-620
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
The cemented shaft was separated from the femur.The item was explanted on (b)(6) and replaced by a gmrs femur (diatal femoral replacement).Initial implantation took place in 2017.Since one week instability was noticeable.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a duracon stem was reported.The event was confirmed based on medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review:a review of the provided medical records by a clinical consultant stated the following comment: "the cemented shaft was separated from the femur stem explanted on (b)(6) and replaced by a gmrs (distal femoral replacement)" undated x-ray lateral right knee: cemented long-stem hinged tka with distal tibial stem not visualized.An angular deformity is noted at the junction of the femoral stem and femoral component.Undated brief translation of user report: "increasing pain and instability right knee, ct, fracture between femoral component to cemented femoral shaft with gross loosening of femoral component indication for surgical treatment." no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.While the undated x-ray appears to confirm the event description, insufficient information is presented to create a medical report for this case.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had fracture of device.The event was confirmed based on medical review.A review of the provided medical records by a clinical consultant stated the following comment: "the cemented shaft was separated from the femur stem explanted on (b)(6) and replaced by a gmrs (distal femoral replacement)" undated x-ray lateral right knee: cemented long-stem hinged tka with distal tibial stem not visualized.An angular deformity is noted at the junction of the femoral stem and femoral component.Undated brief translation of user report: "increasing pain and instability right knee, ct, fracture between femoral component to cemented femoral shaft with gross loosening of femoral component indication for surgical treatment." no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.While the undated x-ray appears to confirm the event description, insufficient information is presented to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TI DUR REG FLUTED STEM 14X80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10926755
Report Number0002249697-2020-02566
Device Sequence Number11002797
Product Code JWH
UDI-Device Identifier07613327044898
UDI-Public07613327044898
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number6478-6-620
Device Catalogue Number64786620
Device Lot Number0048299
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;